Hail, Tulsa
- When
- April 11, 1:40 AM CST
- Where
- Tulsa County, 2.34 mi SW of Garnett
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.148, -95.862
Isolated thunderstorms developed during the early morning over northeastern Oklahoma, north of a frontal boundary. Small hail occurred with some of these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated thunderstorms developed during the early morning over northeastern Oklahoma, north of a frontal boundary. Small hail occurred with some of these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 10:55 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1155 PM CDT TUE APR 10 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED CONVECTION STILL REMAINS POSSIBLE OVERNIGHT IN RESPONSE TO THE BOUNDARIES POSITIONED ACROSS THE REGION. THUS...WILL LEAVE THE TEMPO GROUPS FOR ALL SITES. EASTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. VFR CONDITIONS SHOULD CONTINUE THROUGH THE PERIOD AT ALL SITES....THOUGH BRIEF PERIODS OF MVFR CONDITIONS COULD BE POSSIBLE WITHIN ANY CONVECTION THAT DEVELOPS. && .PREV DISCUSSION... /ISSUED 921 PM CDT TUE APR 10 2012/ ..UPDATE... DISCUSSION... ISOLATED CONVECTION ACROSS FAR SERN OK...NEAR DIFFUSE FRONTAL BOUNDARY...HAS DISSIPATED AND CURRENTLY AWAITING POTENTIAL ELEVATED STORM DEVELOPMENT OVER THE NEXT FEW HOURS. 00Z NAM AND LATEST HRRR/LOCAL MODEL IN DECENT AGREEMENT THAT DEVELOPMENT WILL WAIT UNTIL CLOSER TO 05-07Z ACROSS PARTS OF NE OK...WITH ACTIVITY INCREASING IN COVERAGE OVERNIGHT ACROSS MUCH OF ERN OK/NW AR. FORECAST ELEVATED INSTABILITY AND BULK SHEAR VALUES AROUND 40 KTS SUGGEST THE POTENTIAL FOR A FEW HAILERS WITH THE STRONGER UPDRAFTS. DELAYED POPS A BIT...OTHERWISE GOING FORECAST IS IN GOOD SHAPE. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 65 53 69 / 40 20 30 50 FSM 53 67 50 70 / 40 30 10 30 MLC 55 69 54 71 / 40 30 10 30 BVO 47 63 50 68 / 40 10 40 50 FYV 46 61 45 66 / 40 10 10 30 BYV 45 60 44 65 / 30 10 10 40 MKO 53 66 51 70 / 40 20 20 40 MIO 46 62 48 67 / 30 10 20 50 F10 54 67 53 70 / 50 30 20 30 HHW 58 70 53 72 / 20 30 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT TUE APR 10 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 PM CDT TUE APR 10 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...LATE AFTERNOON OR EARLY EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING. DISCUSSION... A WEAK STATIONARY FRONT WAS DRAPED ACROSS SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THIS BOUNDARY INTO THE EVENING HOURS...AND MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...IN RESPONSE TO AN INCREASING SOUTHWESTERLY LOW-LEVEL JET. A FEW OF THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE...WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY ...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY AND MONDAY...SEVERE THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE NEARLY STATIONARY FRONT WILL REMAIN IN THE AREA OVER THE NEXT FEW DAYS WHICH WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST. LATER IN THE WEEK...FLOW ALOFT WILL SHIFT TO SOUTHWESTERLY IN ADVANCE OF A LARGE TROUGH THAT WILL BE POSITIONED ACROSS THE SOUTHWEST UNITED STATES. SEVERAL SHORTWAVES EMBEDDED WITHIN THIS FLOW WILL MOVE OVER THE AREA DURING THE WEEKEND...IGNITING AREAS OF STRONG TO SEVERE STORMS AS THEY PASS. THE GREATEST POSSIBILITY FOR WIDESPREAD SEVERE WEATHER ACROSS THE AREA AT THIS TIME APPEARS TO BE THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED APR 11 2012
OKZ060-061-067-110815-
ROGERS OK-TULSA OK-WAGONER OK-
239 AM CDT WED APR 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER
AT 239 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
CATOOSA...BROKEN ARROW...ONETA AND COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3612 9550 3592 9563 3611 9597 3626 9590
TIME...MOT...LOC 0739Z 298DEG 19KT 3615 9586The Tulsa radar (KINX), 27 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376175.